The Minimum Weight In-Tree Cover Problem

Naoyuki Kamiyama, Naoki Katoh

Research output: Chapter in Book/Report/Conference proceedingConference contribution

1 Citation (Scopus)

Abstract

Given a directed graph D = (V,A) with a root s ∈ V such that a non-negative rational weight is associated with each arc in A, we consider the problem for finding a set of minimum weight k spanning in-trees rooted at s which cover A. Here the weight of k spanning in-trees is defined as the sum of weights of all arcs contained in these in-trees. We will show that this problem can be solved in polynomial time. For this, we first consider the set of linear inequalities in ℝA that coincides with the convex hull Pic(D) of a {pipe}A{pipe}-dimensional positive integral vector x such that we can cover A by k spanning in-trees rooted at s such that e ∈ A is contained in xe in-trees where ℝ represents the set of reals. After this, we will show that the separation problem for this polytope can be solved in polynomial time, which implies the polynomial time solvability of the minimum weight in-tree cover problem in conjunction with the ellipsoid method. Furthermore, we will consider the generalization of the minimum in-tree cover problem such that the input directed graph has multiple roots. Although this problem is still open, we give the generalization of the result presented by Vidyasankar [13] which is used to derive the set of linear inequalities which determine Pic(D) to the case of multiple roots.

Original languageEnglish
Title of host publicationModelling, Computation and Optimization in Information Systems and Management Sciences - Second International Conference, MCO 2008, Proceedings
Pages155-164
Number of pages10
DOIs
Publication statusPublished - Dec 1 2008
Externally publishedYes
Event2nd International conference on Modelling, Computation and Optimization in Information Systems and Management Sciences, MCO 2008 - Metz, France
Duration: Sep 8 2008Sep 10 2008

Publication series

NameCommunications in Computer and Information Science
Volume14
ISSN (Print)1865-0929

Other

Other2nd International conference on Modelling, Computation and Optimization in Information Systems and Management Sciences, MCO 2008
CountryFrance
CityMetz
Period9/8/089/10/08

All Science Journal Classification (ASJC) codes

  • Computer Science(all)
  • Mathematics(all)

Fingerprint Dive into the research topics of 'The Minimum Weight In-Tree Cover Problem'. Together they form a unique fingerprint.

Cite this